help. i am 62 years old and have suffered from mood swings, depression, anxiety in the past. it felt like the old monster was returning. i waited till i was so depressed and finally found a great compounding pharmacy and dr who really believes in this stuff. i am still waiting for the results of my saliva tests, but she felt my adrenals were shot, i had no progesterone and maybe a thyroid problems. she started me on 100 mg of compounded oral progesterone. i do have more energy...................but i feel like i could jump out of my skin. worsened anxiety, panic attacks, heart racing, waking at 3 am and staying away, nausea, more anxiety..............has anyone else suffered from this and what did you do.
Hi If your estrogen level is low, adding progesterone can make your symptoms much worse. What form of estrogen replacement are you on, and what dosage? Did you try adjusting that first before adding the progesterone?
IMHO, saliva tests, especially for progesterone, aren't all that useful. Also, the numbers are kind of meaningless, again especially for progesterone, in women who don't have ovaries or a uterus anymore. Women with a uterus and working ovaries need progesterone to make testosterone and estrogen. We who are on estrogen replacement do not. So, our needs are more symptom-based than based on trying to achieve a certain level of progesterone. Many of us don't need progesterone at all, unless it's because of a history of endometriosis or certain types of cancer.
What does your doctor think about your symptoms? To me, they sound like classic not enough estrogen.
thank you. i just talked to the compounding pharmacist and the dr who said to stop the progesterone and lets see if symptoms subside, if not will have to look for another cause of it. the pharmacist agreed that my estrogen might be low, we are talking about adding another patch (or a portion of one). also, have a feeling my cortisol is off the charts and the progesterone can make that worse, too. new to this thing, so i took the recommendation of the saliva test for progesterone, estrogen, cortisol, dhea, etc.
i have never felt this crazy with any of the crisis in my life. why now.
Hi xqzemoi, I had all of the symptoms you did when I have tried the progesterone in the past. It never made me sleep well or relaxed me. It did just the opposite. I felt like I was coming out of my skin too. I stopped taking it.
thanks, the pharmacist called yesterday and said my estrogen was very low and that is probably what made my progesterone do that. off one day and feel better already. they want to increase my estrogen then begin adding progesterone in a cream form along with testosterone.